Language
Pills Search
Language
Categories
  • +Anti-Allergic/Asthma (33)
  • +Anti-Depressant (39)
  • +Anti-Herpes (2)
  • +Anti-Infectives (31)
  • +Anti-Smoking (2)
  • Antibiotics (43)
  • +Cancer (11)
  • +Cardio & Blood (95)
  • +Diabetes (23)
  • +Epilepsy (7)
  • +Gastrointestinal (22)
  • +General Health (50)
  • +Hair Loss (1)
  • +Healthy Bones (20)
  • +Herbals (5)
  • +HIV (7)
  • +Hormonal (1)
  • +Men’s Health (17)
  • +Mental Disorders (9)
  • +Pain Relief/Muscle Relaxant (45)
  • +Parkinson And Alzheimer (7)
  • +Sexual Health (2)
  • +Skin Care (16)
  • +Weight Loss (6)
  • +Women’s Health (37)

Levaquin (Levofloxacin)

###table###Levaquin(Levofloxacin)
ACUTE CONFUSION: LIST OF DRUGS CAUSING CONFUSION
Some drugs are well known for their ability to cause confusional states in elderly people and if prescribed the person and carers should be warned to be on their guard and contact their doctor early if confusion does occur. All of the drugs used to treat Parkinson’s disease can cause confusion, especially a group of drugs called anticholinesterases, e.g. benzhexol and drugs containing L-dopa. The effects of these drugs are reversible by lowering the dose or stopping the drug under the doctors’ advice. Steroids are very powerful drugs used for treating many conditions. These drugs must never be stopped suddenly, and so if confusion occurs a doctor must advise on the best course of action. Water-tablets (diuretics) are used in the treatment of heart-failure when there is an excess of fluid in the body. They can be gentle or very powerful but all have the potential of depleting the body of salts (sodium and potassium) and if taken for too long or in too high a dose of causing dehydration. Both side-effects can cause confusion in the old. Rarely, they are given (or taken) for the wrong reasons, such as to cause weight loss or decrease swollen ankles. They should not be used for either (swollen legs alone in the elderly is usually due to lack of mobility and the legs should be raised on a stool).
Drugs should always be implicated when a confusional state occurs. It is highly likely that all drugs can cause confusion so they must all be regarded with suspicion. When starting a drug both doctor and patient should know why the drug is being given, how long the course of treatment will be, and what are the possible side-effects. For elderly people it is a good idea for GPs to issue prescription cards listing current medication, dose and length of course. Hospital admission often results in new medication. Ideally the same drug card should be used so that both patient and GP know what new medication has been given from the day of discharge. It has been said that if all the drugs known to man were thrown into the sea, it would be a good day for mankind and a very poor one for the sea.
The following is a list of drugs (including both medical and trade names) known to cause confusion in some elderly people.
• Painkillers/analgesics
DF 118/dihydrocodeine
Fortral/pentazocine
Co-Dydramol/dihydrocodeine + paracetamol
• Muscle relaxants
Lioresal/baclofen
• Corticosteroids/steroids
prednisolone (many trade names)
• H2 blockers/gastric acid reducers
Tagamet/cimetidine
Zantac/ranitidine
• Drugs used to treat Parkinson’s disease
Artane/benzhexol
Disipal/orphenadrine
Madopar/levodopa + benserazide
Sinemet/levodopa + carbidopa
Selegiline/Eldepryl
• Hypnotics/Sedatives
Dalmane/flurazepam
Mogadon/nitrazepam
Diazepam/Valium
Tranxene/clorazepate potassium
Librium/chlordiazepoxide
Alcohol
• Diabetes mellitus
Insulin (various types)
Diabinese/chlorpropamide
Daonil/glibenclamide
Diamicron/gliclazide
Gilbenese/glipizide
Rastinon/tolbutamide
Glucophage/metformin
*5/128/5*

Leave a Reply